Saturday, April 21, 2018
I'm used to a certain amount of lassitude due to the cancer medications I'm on. And I'm accepting I have a balance problem because of the loss of function in my right ear. But it's all been much worse in the last few weeks.
There's been no significant change in any prescriptions for three or four months. I am not taking anything new or different into my system. In fact, we've reduced two by 50% to help out with similar symptoms.
But, ah, I have been treating a number of spots and small lesions that have come sprouted during the long term of my medication. I've been prescribed Efudix which had to be spread on the affected areas twice a day for three weeks. Beverley, my book-publishing client has been using the same stuff and one day she observed that she had been more tired than usual and someone told her that Efudix might be the problem.
Really, I thought. The stuff is just smeared on my spots, not swallowed. But Bev was right. A quick visit to "Dr Google" has confirmed her suspicion. Apparently, there are several creams that, applied topically (as they say) can nevertheless cause substantial changes in one's awareness. And this one is as vigorous as any of them. Indeed some medicos refused to prescribe the stuff.
We've both finished our three week courses now and are pleased with the surface results. But I think both of us are even more pleased to have our customary energy and general alertness restored!